Colorado, 2025Hail in Colorado, May 30, 2025
May 30, 2025 · NWS PUB · 1 event in 1 county or zone
Northwest flow was in place over the area, along with a broad shortwave pushing southward over the area. These allowed for strong to severe storms to develop along and close to the higher terrain of the Rampart Mountains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northwest flow was in place over the area, along with a broad shortwave pushing southward over the area. These allowed for strong to severe storms to develop along and close to the higher terrain of the Rampart Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 30, 4:28 PM MST, 17 minutes earlier. Its key messages:
- Scattered thunderstorms this evening over the mountains/I-25 corridor and portions of the plains.
- Warm this weekend, with scattered afternoon showers/thunderstorms both days (best storm chances Sunday afternoon over the mountains).
- Cooler and wetter weather pattern redevelops next week, with daily chances for showers/thunderstorms and temperatures much below seasonal averages Tuesday and Wednesday.
Area forecast discussion, May 30, 4:28 PM MST, 17 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
528 PM MDT Fri May 30 2025
.KEY MESSAGES...
- Scattered thunderstorms this evening over the mountains/I-25
corridor and portions of the plains.
- Warm this weekend, with scattered afternoon
showers/thunderstorms both days (best storm chances Sunday
afternoon over the mountains).
- Cooler and wetter weather pattern redevelops next week, with
daily chances for showers/thunderstorms and temperatures much
below seasonal averages Tuesday and Wednesday.
&&
.SHORT TERM /THROUGH SATURDAY/...
Issued at 224 PM MDT Fri May 30 2025
Convection finally starting to fire over the higher terrain as of
2pm, as air mass over the mountains has become moderately unstable
(CAPE 500-1000 J/KG). CAMs suggest storms spread southeast into the
I-25 corridor in the 5-10 pm window, and HRRR is particularly
aggressive with convection around Pueblo and Colorado Springs
this evening. Will bump up pops slightly along I-25 to follow
this trend, and nudged some pops eastward onto the plains to
around La Junta to account for weakening storms toward sunset.
Lightning/small hail/gusty winds to 50-55 mph the main storm
threats, a gust over 60 mph is not out of the question along
I-25 this evening, where downdraft CAPE is 500-700 J/KG. Storms
end by midnight, with clouds clearing toward Sat morning. Sat
looks like a repeat of Friday, with warm afternoon temps and
another round of high terrain storms moving across the I-25
corridor late in the day. Current forecast looks on track and
made only minor adjustments.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Issued at 224 PM MDT Fri May 30 2025
Initial old srn stream cut-off low finally get swept up in the
flow late Sun/Mon, while nrn stream cold front drops south
through the plains Mon night. Pattern should lead to increased
convection over the mountains Sunday afternoon/evening as
moisture is swept northward ahead of the approaching low, with
weak lee trough on the plains potentially focusing storms east
of the mountains Sun afternoon and evening. Max temps will again
be warm, with 80s and 90s widespread at lower elevations.
Showers may linger through much of Sunday night over the higher
terrain toward the Continental Divide, as increasing mid-level
moisture flows northward into the area. Upper low then lifts
out across Colorado on Monday, with fairly widespread convection
over the mountains and valleys as a result. I-25/plains precip
chances on Mon slightly more questionable, as surface low spins
up over nern CO and low/mid level winds turn fairly strong
westerly through the day. While we'll still see at least
scattered convection across the lower elevations given
instability and upward motion, suspect downslope will mean a
good portion of the any showers/storms will be
windy/sprinkles/virga.
Cold front moves quickly southward through Colorado Monday
night, and while best forcing for precip will stay over the
northern half of the state initially, southern edge of the
heavier precip will eventually sag southward across the Palmer
Divide and impact areas along and north of the Arkansas River by
early Tuesday morning. Much cooler with showers/thunderstorms
Tuesday afternoon/evening, as post-frontal upslope deepens while
next short wave trough drops into AZ. Slightly warmer Wed with
another round of showers/thunderstorms as wave moves through,
then slow warming trend Thu/Fri, though showers will linger as
moisture remains in place and numerous weak upper waves eject
out of the broad western U.S. trough.
&&
.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 528 PM MDT Fri May 30 2025
KALS: VFR conditions are expected through 24 hours. Though some
showers and storms may linger over the nearby mountains for a few
hours this evening, confidence regarding any direct impact to the
terminal is low. Even so, will monitor for any outflow that travels
downslope, though currently no strong gusts are anticipated. Weak
winds below 10 knots and some mid-level clouds will last through the
end of this forecast period.
KCOS: Thunderstorms will persist in the area for several hours this
evening. Put VCTS in the prevailing 00Z group, with a PROB30 for -
TSRA through 03Z. At the moment, storms appear to remain to the
southwest of the terminal, but will monitor for any additional
formation and/or outflow winds. Gusts in the area will persist
around 20 knots or so, with thunderstorm gusts potentially
increasing that threshold closer to 30 knots. Once precipitation
leaves the area later this evening, northwest winds around 10 knots
with decreasing clouds overnight. More diurnal winds pick up on
Saturday, with another chance for more showers and storms in the
afternoon.
KPUB: Passing showers and storms are expected to glance by the
terminal starting around 02Z. Storms should weaken after dark, with
precipitation ending in the area by 04Z or so. Diurnal winds under
10 knots persist overnight and into Saturday with decreasing clouds.
Chances for showers and storms increase again towards the end of the
period, though current data shows nothing close by before 00Z
Saturday afternoon.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...PETERSEN
LONG TERM...PETERSEN
AVIATION...GARBEROGLIO
Hazardous weather outlook, May 30, 10:57 AM MST, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1157 AM MDT Fri May 30 2025
COZ058>089-093>099-311800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1157 AM MDT Fri May 30 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Showers and thunderstorms will develop over the mountains and
valleys this afternoon, then spread across the I-25 corridor and
portions of the plains by this evening. Half inch diameter hail,
wind gusts to near 50 mph and lightning may accompany stronger
storms. Expect thunderstorms to move southeast out of the forecast
area by midnight tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Daily rain showers and thunderstorms are expected over the next
several days. Showers and storms will be greatest in coverage along
the higher terrain Saturday and Sunday, and expand in coverage
Monday through Thursday. Greatest hazards from any thunderstorms are
expected to be small hail, gusty outflow winds, heavy rainfall, and
lightning.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.
10/SIMCOE
In the hours before
Special weather statement, May 30, 3:02 PM MST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
402 PM MDT Fri May 30 2025
COZ081-083-085-086-302230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
402 PM MDT Fri May 30 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL FREMONT...
SOUTHEASTERN TELLER...SOUTHWESTERN EL PASO AND NORTHERN PUEBLO
COUNTIES THROUGH 430 PM MDT...
At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Victor, or 16 miles southwest of Colorado Springs,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of east central
Fremont, southeastern Teller, southwestern El Paso and northern
Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3865 10506 3869 10497 3851 10478 3846 10499
TIME...MOT...LOC 2202Z 336DEG 15KT 3864 10499
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, May 30, 3:27 PM MST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
427 PM MDT Fri May 30 2025
COZ081>083-085-302300-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
427 PM MDT Fri May 30 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN FREMONT...SOUTHEASTERN
TELLER AND SOUTHWESTERN EL PASO COUNTIES THROUGH 500 PM MDT...
At 427 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pikes Peak, or 8 miles west of Colorado Springs, moving southeast at
25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Manitou Springs, Pikes Peak, Colorado Springs, and Fort Carson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3883 10508 3889 10489 3869 10480 3859 10495
TIME...MOT...LOC 2227Z 332DEG 21KT 3879 10496
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
HodanishSpecial weather statement, May 30, 4:06 PM MST, 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
506 PM MDT Fri May 30 2025
COZ081-302330-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
506 PM MDT Fri May 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TELLER COUNTY
THROUGH 530 PM MDT...
At 505 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lake George, or 29 miles northwest of Colorado
Springs, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Florissant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3907 10506 3891 10527 3899 10533 3908 10533
3913 10527 3913 10520
TIME...MOT...LOC 2305Z 316DEG 10KT 3907 10528
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HodanishHail, Teller
- When
- May 30, 4:45 PM MST to 4:48 PM MST
- Where
- Teller County, 0.54 mi E of Cripple Creek
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.750, -105.170
Hail up to 1 inch in diameter fell across Teller County from severe thunderstorms.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Kentucky, May 30, 20251 death · 14 injured · EF2 · 6 events
- Tornadoes in Tennessee, May 30, 20255 injured · $150,000 · EF0 · 2 events
- Tornado and Hail in Virginia, May 30, 2025$333,000 · EF0 · 16 events
- Flash Flooding and Debris Flows in West Virginia, May 30, 2025$90,000 · 50 kt wind · 41 events
- Strong Wind in Pennsylvania, May 30 to 31, 2025$150,000 · 5 events
- Damaging Winds in West Virginia, May 30, 2025$29,000 · 50 kt wind · 33 events
- Tornado and Hail in South Carolina, May 30, 2025EF1 · 25 events
- Damaging Winds in Virginia, May 30, 2025$28,000 · 60 kt wind · 13 events
- Damaging Winds in Virginia, May 30, 2025$22,000 · 50 kt wind · 13 events
- Damaging Winds in Maryland, May 30, 2025$19,000 · 52 kt wind · 7 events
- Damaging Winds in South Carolina, May 30, 202551 kt wind · 18 events
- Flash Flooding in Pennsylvania, May 30 to 31, 2025$20,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272993.